MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12266
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure to treat peripheral artery disease within the left superficial femoral artery.The hub separated from a flexor raabe guiding sheath upon removal of the device.And the sheath then unraveled and began to separate.Access was obtained in the right common femoral artery.The access site was reportedly, very scarred from multiple previous accesses.Therefore, a stiffened micropuncture device was used for access.Resistance was not encountered upon insertion of the sheath.However, resistance was encountered upon removal of the sheath over another manufacturer's 0.035-inch wire.The dilator was not reinserted prior to removal of the device.Another manufacturer's catheter was used during the procedure.The procedure had already been completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures, due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects, due to this occurrence.Photos provided by the customer, show that the sheath hub completely separated.The flare of the sheath is intact.The sheath also, unraveled and the sheath shaft material is separated.However, is still connected by the unraveled coils.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure to treat peripheral artery disease within the left superficial femoral artery, the hub separated from a flexor raabe guiding sheath upon removal of the device, and the sheath then unraveled and began to separate.Access was obtained in the right common femoral artery.The access site was reportedly very scarred from multiple previous accesses, therefore, a stiffened micropuncture device was used for access.Resistance was not encountered upon insertion of the sheath; however, resistance was encountered upon removal of the sheath over another manufacturer's 0.035-inch wire.The dilator was not reinserted prior to removal of the device.Another manufacturer's catheter was used during the procedure.The procedure had already been completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Photos provided by the customer show that the sheath hub completely separated.The flare of the sheath is intact.The sheath also unraveled, and the sheath shaft material is separated; however, is still connected by the unraveled coils.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, photos were provided.The check-flo valve assembly was separated from the sheath tubing, with the flare remaining on the sheath shaft.The sheath tubing was also unraveled, with the inner coils connecting the sheath material.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of device photos suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and unintended user error contributed to this event.The access site was scarred, and resistance was encountered upon sheath removal; however, the dilator was not reinserted for sheath removal.The ifu instructs the user to avoid applying traction to the hub during removal, and states to consider reinserting the dilator and removing the sheath and dilator as a unit if resistance is anticipated or encountered during withdrawal of the sheath.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17183776
Report Number1820334-2023-00796
Device Sequence Number17725553
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)260207(10)15210730
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberG12266
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number15210730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GLIDEWIRE - TERUMO.; BOSTON SCIENTIFIC RUBICON CATHETER.; STIFFENED MINI STICK MAX.
Patient SexUnknown